MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; SCREWDRIVER

ALPHATEC SPINE, INC. INVICTUS; SCREWDRIVER
Model Number 17138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned driver found that the distal tip had fractured and became separated from the instrument.The invictus driver pn 17138 is used to final tighten set screws up-to 110 in lb with use of the invictus torque limiting handle pn 17093-110.The driver is manufactured from material ss 465 h900.Visual investigation revealed that the failure is shear of the hexalobe.This failure occurs when the applied force on the instrument exceeds the instrument strength.Per an internal test report, the ultimate torque for the t-27 hexalobe is documented as 180.58 +/-0.85 in-lb; which is 1.6 safety factor to the 110-tightening torque.Therefore, it is noted that the failure was not a result of a tightening torque with a torque limiting handle.Shear failure occurred due to an excessively high torque being applied during use, likely combined with bending loads.Investigation of lot# 8624605 indicated the material and manufacturing are within design specifications.
 
Event or Problem Description
During surgery, the hexalobe tip sheared off.The surgeon used suction to remove it from the screw.

Brand Name
INVICTUS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key15505931
Report Number2027467-2022-00067
Device Sequence Number5224570
Product Code HXX
UDI-Device Identifier00190376185811
UDI-Public(01)00190376185811(10)8624605
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number17138
Device Catalogue Number17138
Device Lot Number8624605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale